Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2015, 4:48 PM CDT for Saint Charles County, Saint Louis County, Missouri; Calhoun County, Jersey County, Illinois. It was in force for 42 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 12, 2015, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:54 PM CDT | TSTM WND GST 43 | 3 W Chesterfield, MO | |
| Jun 12, 4:56 PM CDT | TSTM WND GST 50 | O'Fallon, MO | VERY SMALL TREE LIMBS DOWN. |
| Jun 12, 4:56 PM CDT | HAIL 0.25 | O'Fallon, MO | VERY SMALL TREE LIMBS DOWN. |
| Jun 12, 5:00 PM CDT | TSTM WND GST 60 | Cottleville, MO | TREE DOWN BLOCKING STREET IN TIMBERWOOD TRAILS NEIGHBORHOOD. |
| Jun 12, 5:04 PM CDT | TSTM WND GST 70 | 1 S St. Peters, MO | TREES DOWN. |
| Jun 12, 5:06 PM CDT | TSTM WND DMG | 2 Ne St. Peters, MO | CROSS ARM OF POWER POLE JUST SOUTHWEST OF BARNES-JEWISH ST. PETERS HOSPITAL SNAPPED. NUMEROUS TREES DOWN AROUND TOWN AS WELL AS TREE LIMBS. |
| Jun 12, 5:06 PM CDT | TSTM WND GST 60 | St. Peters, MO | TREE BRANCHES DOWN. |
| Jun 12, 5:06 PM CDT | HAIL 0.25 | St. Peters, MO | TREE BRANCHES DOWN. |
| Jun 12, 5:13 PM CDT | TSTM WND DMG | 1 W Harvester, MO | FACEBOOK REPORT...SEVERAL LARGE TREES SNAPPED OFF ON WOODSTREAM NEAR INTERSECTION WITH MCCLAY ROAD. |
| Jun 12, 5:14 PM CDT | TSTM WND DMG | 1 Ese St. Charles, MO | LARGE TREE ON HOUSE IN 1000 BLOCK OF MADISON STREET NEAR LINDENWOOD UNIVERSITY. |
| Jun 12, 5:15 PM CDT | TSTM WND DMG | 1 Ne St. Charles, MO | LARGE TREE BLOWN OVER ONTO UNOCCUPIED CAR IN DRIVEWAY...ON ELM STREET NEAR DUCHESNE HIGH SCHOOL. |
| Jun 12, 5:18 PM CDT | TSTM WND GST 43 | 4 Nne Orchard Farms, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS53 KLSX 122148
SVRLSX
ILC013-083-MOC183-189-122230-
/O.NEW.KLSX.SV.W.0085.150612T2148Z-150612T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTH CENTRAL JERSEY COUNTY IN SOUTHWEST ILLINOIS...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELDON
SPRING...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
O'FALLON...COTTLEVILLE...TOWN AND COUNTRY...ST. PETERS...CREVE
COEUR...MARYLAND HEIGHTS...ST. CHARLES...OLIVETTE...OVERLAND...ST.
ANN...BRIDGETON...WOODSON TERRACE...ST. JOHN...LAMBERT FIELD...
BEL-RIDGE...BERKELEY...NORMANDY...KINLOCH...HAZELWOOD AND COOL
VALLEY.
THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...FIRST MISSOURI
STATE CAPITOL HISTORIC SITE AND PERE MARQUETTE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 216 TO EXIT 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9017 3878 9018 3875 9019 3853 9067
3860 9074 3863 9073 3862 9076 3871 9085
3908 9042 3894 9027 3892 9027 3892 9024
3880 9012
TIME...MOT...LOC 2148Z 232DEG 31KT 3870 9064
HAIL...0.75IN
WIND...60MPH
$$
BRITT2 follow-up statements
271
WWUS53 KLSX 122206
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT FRI JUN 12 2015
ILC013-083-MOC183-189-122230-
/O.CON.KLSX.SV.W.0085.000000T0000Z-150612T2230Z/
JERSEY IL-CALHOUN IL-ST. CHARLES MO-ST. LOUIS MO-
506 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
LOUIS...ST. CHARLES...SOUTHERN CALHOUN AND SOUTH CENTRAL JERSEY
COUNTIES UNTIL 530 PM CDT...
AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. CHARLES...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OVERLAND...ST. ANN...BRIDGETON...ST. JOHN...WOODSON TERRACE...LAMBERT
FIELD...BEL-RIDGE...NORMANDY...BERKELEY...KINLOCH...COOL VALLEY...
HAZELWOOD...FERGUSON...JENNINGS...DELLWOOD...FLORISSANT...
BELLEFONTAINE NEIGHBORS...RIVERVIEW...BLACK JACK AND SPANISH LAKE.
THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...FIRST MISSOURI
STATE CAPITOL HISTORIC SITE AND PERE MARQUETTE STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 216 TO EXIT 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING TREE DAMAGE
ACROSS SAINT PETERS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3877 9017 3878 9018 3875 9019 3853 9067
3860 9074 3863 9073 3862 9076 3871 9085
3908 9042 3894 9027 3892 9027 3892 9024
3880 9012
TIME...MOT...LOC 2205Z 229DEG 29KT 3881 9051
HAIL...0.75IN
WIND...60MPH
$$
BRITT307
WWUS53 KLSX 122218
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT FRI JUN 12 2015
ILC013-083-MOC183-189-122230-
/O.CON.KLSX.SV.W.0085.000000T0000Z-150612T2230Z/
JERSEY IL-CALHOUN IL-ST. CHARLES MO-ST. LOUIS MO-
518 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS...EASTERN ST. CHARLES...SOUTHERN CALHOUN AND SOUTH CENTRAL
JERSEY COUNTIES UNTIL 530 PM CDT...
AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORCHARD
FARMS...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAZELWOOD...FERGUSON...FLORISSANT...DELLWOOD...BLACK JACK...SPANISH
LAKE...ORCHARD FARMS...PORTAGE DES SIOUX...ELSAH...GRAFTON...WEST
ALTON AND OTTERVILLE.
THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 222 TO EXIT 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3880 9012 3867 9056 3870 9061 3877 9067
3908 9042 3894 9027 3892 9027 3891 9023
TIME...MOT...LOC 2218Z 231DEG 26KT 3884 9044
HAIL...0.75IN
WIND...60MPH
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:40 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 12, 3:40 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT Fri Jun 12 2015 .SHORT TERM: (Through Late Tonight) Issued at 124 PM CDT Fri Jun 12 2015 Scattered showers and thunderstorms have developed across southeast MO and southwest IL where the atmosphere has become very unstable along and south of a weak cold front which extends from a surface low near PIA southwest through PPQ and COU. This activity will continue to develop late this afternoon into the early evening, then dissipate later this evening as the atmosphere begins to stabilize with the loss of daytime heating as shown by our local high resolution WRF model. Some of these storms will produce a brief period of heavy rainfall. There may be some nocturnal convection moving eastward into the western portion of our forecast area late tonight/early Saturday morning ahead of the upper level trough over the central Plains and on the nose of a s-swly low level jet focusing into sortheast KS and southwest MO. GKS .LONG TERM: (Saturday through Next Friday) Issued at 339 PM CDT Fri Jun 12 2015 The weak front will lift back northward as a warm front with at least scattered afternoon and early evening showers/storms expected again on Saturday and Sunday with weak southwest flow shortwaves moving northeastward through the area on the backside of the southeast US upper level ridge. A cold front will sag southward into our forecast area Monday afternoon and night. The GFS is more progressive with this front dropping it into southern portions of MO and IL, while the ECMWF model only drops it as far south as northern MO and central IL. This front should be the focus for more convection with abundant moisture due to deep southerly flow from the Gulf. Will go with relatively high pops across the entire area for Monday and Tuesday as shortwaves move eastward through our area initiating convection along this front. May have concerns for heavy rainfall and possible flooding for at least the early portion of the next work week due to this persistent active weather pattern. GKS && .AVIATION: (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1053 AM CDT Fri Jun 12 2015 Surface front lies from a low pressure area just north of UIN to another low just south of ICT. Short wave over north ecntral Kansas appears to be lifting more north and weakening. Thus I am not optimistic in terms of the front progressing very far south. A westerly wind may develop at Uin and COU for a while, but that will go back to south by 12z Satuday. MOdels are all over the place with pricipitation with the GFS being too widespread this morning and the NAM putting a 1 inch plus bulls eye between UIN and STL tonight. With the short wave pulling out will go with a more scattered scenario for 24 hours with more widespread activity further west with the next short wave moving in. Specifics for KSTL: Surface front may get a bit closer to STL today so a more westerly component to the wind will likely be needed for a while. Front will quickly retreat back north overnight with a return to a south wind. Weak front should be focus for scattered thunder this aftenoon into the evening. No way to pin down exact time and location so will go with VCTS and amend as needed. Overall forecast will stay VFR as the NAM looks overdone in terms of stratus for Saturday am. JPK && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 12, 3:57 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT FRI JUN 12 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
In the hours before
Local storm report, Jun 12, 4:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 5 E ST. LIBORY 38.36N 89.62W
06/12/2015 M56 MPH WASHINGTON IL PUBLIC
SENT VIA TWITTER.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 47 min |
| Jun 12, 7:55 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Jun 12, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 45 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.